Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 2, NWS Glasgow, MT

May 2, 20069 counties in Montana

NWS Glasgow, MT issued this high wind warning at May 2, 2006, 6:27 PM MDT for 9 counties in Montana. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2006, 6:27 PM MDT (00:27 UTC)
Expired
May 2, 2006, 11:00 PM MDT
In force
5 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:45 PM MDTHIGH SUST WINDS 407 Wnw Lindsay, MTLINDSAY DIVIDE DOT SITE
May 2, 7:05 PM MDTHIGH SUST WINDS 4410 S Vida, MTCOW CREEK DOT SITE
May 2, 9:15 PM MDTHIGH SUST WINDS 405 Wnw Glendive, MTGLENDIVE AWOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGGW 030027
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
627 PM MDT TUE MAY 2 2006

MTZ017-023-030500-
/O.NEW.KGGW.HW.W.0002.060503T0027Z-060503T0500Z/
/O.EXT.KGGW.LW.Y.0025.060503T0500Z-060504T0200Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
627 PM MDT TUE MAY 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 PM MDT WEDNESDAY FOR FORT PECK LAKE...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. THE
LAKE WIND ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 PM MDT WEDNESDAY. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
THROUGH THIS EVENING. THE WIND WILL SLOWLY DIMINISH TO 20 TO 30 MPH
LATE THIS EVENING. A NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH CAN BE EXPECTED DURING THE DAY WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ018>020-024>027-061-062-030500-
/O.NEW.KGGW.HW.W.0002.060503T0027Z-060503T0500Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX...OPHEIM...CULBERTSON
627 PM MDT TUE MAY 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
THROUGH THIS EVENING. THE WIND WILL SLOWLY DIMINISH TO 20 TO 30 MPH
LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ016-021-022-030500-
/O.CON.KGGW.LW.Y.0025.000000T0000Z-060504T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN
627 PM MDT TUE MAY 2 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TONIGHT.  WINDS WILL
INCREASE SLIGHTLY BY LATE WEDNESDAY MORNING WITH GUSTS TO 40 MPH
IN THE AFTERNOON. THE STRONG NORTHWEST WINDS ARE EXPECTED TO
WEAKEN WEDNESDAY EVENING AFTER SUNSET.

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

BOGEL
1 follow-up statement
000 
WWUS75 KGGW 030457
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1057 PM MDT TUE MAY 2 2006

MTZ017-023-030600-
/O.EXP.KGGW.HW.W.0002.000000T0000Z-060503T0500Z/
/O.CON.KGGW.LW.Y.0025.060503T0500Z-060504T0200Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
1057 PM MDT TUE MAY 2 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY
FOR FORT PECK LAKE...

THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH EARLY THIS MORNING. THE WIND WILL SLOWLY DIMINISH TO 20
TO 30 MPH BY MORNING.  A NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS
TO AROUND 40 MPH CAN BE EXPECTED DURING THE DAY WEDNESDAY. THE
STRONG WIND WILL DIMINISH AROUND SUNSET WEDNESDAY EVENING. 

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

MTZ018>020-024>027-061-062-030600-
/O.EXP.KGGW.HW.W.0002.000000T0000Z-060503T0500Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX...OPHEIM...CULBERTSON
1057 PM MDT TUE MAY 2 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING.

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH EARLY THIS MORNING. THE WIND WILL SLOWLY DIMINISH TO 20
TO 30 MPH BY MORNING.

$$

MTZ016-021-022-030600-
/O.CON.KGGW.LW.Y.0025.000000T0000Z-060504T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN
1057 PM MDT TUE MAY 2 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT AND DURING
THE DAY WEDNESDAY. WIND GUSTS TO 40 MPH ARE POSSIBLE AT TIMES. 
THE STRONG NORTHWEST WINDS ARE EXPECTED TO WEAKEN WEDNESDAY
EVENING AROUND SUNSET.

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

BOGEL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at May 2, 5:37 PM MDT, 50 minutes earlier.

Area forecast discussion, May 2, 5:37 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
537 PM MDT TUE MAY 2 2006

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT...
QUICK UPDATE AS THE WIND IS REALLY HOWLING ACROSS MUCH OF THE CWA
LATE THIS AFTERNOON.  MOST AREAS ARE REPORTING SUSTAINED WIND
SPEEDS OF 25 TO 40 MPH...WITH WIND GUSTS OVER 50 MPH IN SPOTS. AS
MOST AREAS WILL REMAIN JUST BELOW HIGH WIND WARNING CRITERIA...AND
THE WIND SHOULD START TO DIMINISH A BIT AROUND SUNSET WILL NOT
ISSUE ANY HIGHLIGHTS. INCREASED BOTH THE SUSTAINED WIND SPEEDS AND
GUSTS UNTIL 03Z. THE KGGW 88-D VAD WIND PROFILE SHOWING 45-50KT
WINDS JUST A FEW THOUSAND FT AGL...AND SOME OF THIS STRONGER WIND
IS MIXING DOWN TO THE SURFACE IN SHOWERS. THE REST OF THE FORECAST
LOOKS TO BE IN GOOD SHAPE.

...PREVIOUS DISCUSSION FROM 218 PM MDT...
UPPER LOW ROTATING THROUGH CENTRAL CANADA OVER THE NEXT FEW DAYS.
COLD UNSTABLE NORTHWEST FLOW CONTINUES FOR SHOWERS AND GUSTY
WINDS. CONDITIONS BEGIN MODERATING BY THURSDAY.

COLD AIR WRAPPING AROUND UPPER LOW AS IT TRACKS ALONG THE CANADIAN
BORDER THIS AFTERNOON. INSTABILITY HAS INCREASED IN THE AIRMASS
WITH THE COLD AIR ADVECTION...LEADING TO NUMEROUS SHOWERS AND A
FEW THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. WITH VERY LOW
FREEZING LEVELS SOME OF THE STRONGER SHOWERS HAVE PRODUCED SMALL
HAIL OR ICE PELLETS AND WIND GUSTS TO 50 MPH. MUCH OF THE
CONVECTION WILL DIMINISH WITH SUNSET BUT WITH AIRMASS REMAINING
WELL MIXED AND MODESTLY UNSTABLE EXPECT SOME RAIN OR SNOW
OVERNIGHT.

SIMILAR DAY ON WEDNESDAY ALTHOUGH EXPECT SHOWERS TO BE SLIGHTLY
WEAKER. UPPER ENERGY AND COLD AIR ADVECTION NOT AS STRONG WITH
UPPER LOW MOVING TO THE EAST. WINDS WILL REMAIN STRONG AND GUSTY
ESPECIALLY NEAR ANY SHOWERS. LAKE WIND ADVISORY REMAINS IN EFFECT
UNTIL WEDNESDAY EVENING.

WEDNESDAY NIGHT AND THURSDAY THE SYSTEM BEGINS TO WEAKEN OVER
NORTHEAST MONTANA AS UPPER FLOW BEGINS TO SPLIT. CENTRAL CANADIAN
LOW MOVES OFF TOWARD THE GREAT LAKES BUT LEAVES BEHIND A PORTION
THAT BEGINS TO CUT OFF AND RETROGRADE OVER WESTERN MONTANA
CREATING A QUASI-REX BLOCK BY THE WEEKEND. CONVECTIVE SHOWERS
STILL POSSIBLE WITH STRETCHING UPPER TROF AXIS PROVIDING SOME LIFT
AND AIRMASS STILL UNSTABLE BUT HIGH PRESSURE MOVING SOUTH NOT AS
FAVORABLE. HIGH PRESSURE AND TROF AXIS ALOFT WILL BOTH AID IN
WEAKENING WINDS ACROSS THE REGION. EBERT

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
MODELS REMAIN IN REASONABLE AGREEMENT THROUGH THE FIRST HALF OF THE
EXTENDED PERIOD...BUT SOME DIFFERENCES BEGIN TO APPEAR AROUND THE
END OF THE WEEKEND. GFS AND GLOBAL BRING IN A SHORTWAVE SUNDAY
NIGHT...BUT ECMWF DGEX ONLY SEEM TO HINT AT IT. LATER SHIFTS MIGHT
CONSIDER ADDING POPS FOR SUNDAY NIGHT IF MODELS CONVERGE. LOWERED
MAX TEMPS A BIT FOR SUNDAY IN COORDINATION WITH SURROUNDING OFFICES
WITH SHORTWAVE MOVING THROUGH. BY TUESDAY...GFS AND DGEX ARE FAR
APART ON UPPER FLOW OVER THE LOCAL AREA. THEREFORE SHOWERS ON
TUESDAY ARE UNCERTAIN AT THIS POINT. MADE A FEW OTHER MINOR
ADJUSTMENTS TO COORDINATE WITH SURROUNDING OFFICES...OTHERWISE
INHERITED FORECAST IS IN GOOD SHAPE. SCT

PREVIOUS DISCUSSION...
MODELS ARE IN REASONABLY GOOD AGREEMENT. THE EXTENDED PERIOD
STARTS OFF COLD WITH CANADIAN HIGH PRESSURE BRINGING CLEARING FROM
THE NORTH THURSDAY. WITH THICKNESSES BELOW 540 DM AND 850 MB TEMPS
BELOW 0C IN OUR NORTH...LOWS TO FALL INTO THE 20S...BUT NOT
UNUSUAL FOR EARLY MAY. RAPID WARMING FOR FRIDAY AND SATURDAY AS A
SHORTWAVE UPPER RIDGE MOVES THRU FROM THE WEST. GFS THICKNESSES
CLIMB TO 560 DM WITH HIGHS RETURNING TO THE 70S FOR SATURDAY. THIS
ABOVE NORMA TEMPS TO BE SHORTLIVED THOUGH.

AFTER SATURDAY...A STRENGTHENING WESTERLY JET STREAM DEVELOPS AND
TENDS TO SINK TO OUR SOUTH WITH A PERIOD OF LOWERING 500 MB
HEIGHTS FOR TEMPS ON THE COOLER SIDE. FAST WESTERLY DOWNSLOPE FLOW
WILL OVERCOME THIS IN PART...BUT ALSO LEAD TO MORE WIND POTENTIAL
DURING AFTERNOONS. THE LEADING SHORTWAVE AND COOL FRONT ARRIVE
SATURDAY NIGHT AND SUNDAY. SLIGHT CHANCE OF SHOWERS WITH IT ALONG
WITH COOLER WEATHER TO FOLLOW. GFS HAS BEEN SHOWING THIS FRONT TO
STALL TO OUR SOUTH WITH THE POSSIBILITY OF A SURFACE WAVE FORMING
ALONG IT AND MOVING INTO E MT TUE. ADDED SLIGHT CHANCE POPS.
SIMONSEN

&&

.AVIATION...
THE LOW PRESSURE SYSTEM WILL MOVE SLIGHTLY EAST TONIGHT. THEREFORE A
CHANCE FOR PRECIPITATION REMAINS THROUGH WEDNESDAY...MAINLY
TOWARDS THE NORTHERN HALF OF THE AREA...IN THE FORM OF RAIN AND
LATER TURNING TO RAIN AND SNOW. CEILINGS AND VISIBILITY WILL BE
MVFR AT TIMES. STRONG NORTHWEST SURFACE WINDS OF 20-30KTS WILL
DIMINISH AROUND SUNSET TO 10- 20KTS...AND THEN INCREASE AGAIN IN
THE MORNING TO 20- 30KTS. SCT

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM MDT WEDNESDAY FOR FOR FORT PECK
LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 2, 2:53 PM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
253 PM MDT TUE MAY 2 2006

MTZ016-017-021>023-031200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
253 PM MDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY IN EFFECT UNTIL WEDNESDAY EVENING FOR STRONG
NORTHWEST WINDS. SEE GTFNPWGGW OR WWUS75 KGGW FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LAKE WIND ADVISORY CONTINUES UNTIL 8 PM WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.